Meds causing high BS

granniesophie
By granniesophie Latest Reply 2010-11-03 09:59:44 -0500
Started 2010-11-03 09:36:51 -0500

In my case(and it's amusing, sort of) I discovered that the only thing that doesn't raise my bs is eating cardboard , and if I'm really good, I can have a cardboard sandwich!!
In other words, everything I eat now raises my bs, wasn't that way in the beginning, but has morphed into this!!
This all began when the neurologist gave me pills to stop the daily quality of life ruining headaches and told me that the meds would not raise my bs at all. Warnings on the meds say that they would absolutely raise my bs!! So its a trade off-massive awful headaches everyday or higher bs-guess which I chose??!!
What would you do??


2 replies

kdroberts
kdroberts 2010-11-03 09:59:44 -0500 Report

It's not that uncommon for people to be in similar situations. Prednisone (maybe what you take) is used to treat bad allergies and can cause high blood sugar (and diabetes) so people who have life and death situations and severe quality of life problems due to allergies are in a tough place. Like Harlen said, insulin is a very good option to allow you to control blood sugar and allow you to take the medication that helps your headaches.

Harlen
Harlen 2010-11-03 09:53:27 -0500 Report

Hello
Me, I would go on insulin to help cover the highs.
I am on the pump for the same thing every thing will muke my BS go up .
Now I am able to keep my BS in line all the time well most of the time lol.
It's a lot better then when I was on shots.
Hang in there you will get it down.Just keep working on it
Best wishes
Harlen

Next Discussion: New to all of this! »